Thunderstorm Wind, Eastland
- When
- May 7, 8:00 AM CST
- Where
- Eastland County, Lake Leon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 32.370, -98.700
Tree damage on the south side of Lake Leon.
An upper level low pressure system interacted with a moist and unstable airmass over north Texas, resulting in large hail, damaging winds, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An upper level low pressure system interacted with a moist and unstable airmass over north Texas, resulting in large hail, damaging winds, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 7, 5:35 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 635 AM CDT MON MAY 7 2007 .AVIATION... SOME HIGH END MVFR CIGS ARE HERE AND THERE THIS MORNING...WITH HIGH CLOUDS INHIBITING THE USE OF THE 11-3.9. EVEN IF SITES ARE VFR FOR THE NEXT COUPLE HOURS...THE ONSET OF HEATING WILL ALLOW FOR CUMULUS TO DEVELOP AT MVFR HEIGHTS. PREVAILING VFR BY THIS AFTERNOON IS EXPECTED OUTSIDE OF CONVECTION. CONVECTION IS DIFFICULT TO TIME AND PINPOINT WITH MODELS ALL OVER THE PLACE. AFW/FTW WILL HAVE THE BEST CHANCES BEING FARTHER WEST AND CLOSER TO THE UPPER ENERGY/LIFT. FOR AFW/FTW WILL EXTRAPOLATE CONVECTION NEAR MWL OUT AND ADD A TEMPO TSRA 14-16Z. OTHERWISE...FEEL THAT WITH AIRMASS DESTABILIZING THIS AFTERNOON WITH BOUNDARIES ALL OVER...WILL SHOW VCTS AT ALL METRO SITES. LATER SHIFTS WILL NEED TO WATCH/AMEND AS CONVECTION TRENDS BECOME APPARENT. TR.92 && .DISCUSSION... THIS WEEK SHOULD BE FAIRLY ACTIVE ACROSS NORTH TEXAS DUE TO THE PASSAGE OF SEVERAL UPPER LEVEL IMPULSES...COUPLED WITH ABUNDANT LOW LEVEL MOISTURE AND MID LEVEL INSTABILITY. SCATTERED THUNDERSTORMS CONTINUE TO FIRE ACROSS PORTIONS OF NORTH TEXAS EARLY THIS MORNING WHILE A COMPLEX OF STORMS OVER THE CONCHO VALLEY APPROACHES THE WESTERN ZONES. STORM COVERAGE SHOULD BE GREATER TODAY THAN YESTERDAY DUE TO THE PRESENCE OF MULTIPLE BOUNDARIES FROM OVERNIGHT CONVECTION. THE BEST STORM CHANCES WILL RESIDE IN THE WEST WHERE LARGE SCALE LIFT WILL BE GREATEST. SOME STORMS COULD BECOME SEVERE TODAY DUE TO SUFFICIENT LOW LEVEL SHEAR AND MID LEVEL INSTABILITY. STORM CHANCES WILL CONTINUE TONIGHT THROUGH WEDNESDAY. AGAIN..BEST STORM CHANCES WILL BE IN THE NORTHWEST WHERE A WEAK COLD FRONT IS FORECAST TO STALL. BY THURSDAY THE PERSISTENT UPPER TROUGH IN THE WEST IS FORECAST TO OPEN UP AND MEANDER SLOWLY ACROSS THE NORTHERN PORTIONS OF NORTH TEXAS. STORM CHANCES WILL ACCOMPANY THIS FEATURE...BUT SHOULD DECREASE FROM WEST TO EAST THURSDAY NIGHT/FRIDAY ONCE THE TROUGH AXIS MOVES THROUGH THE REGION. THINGS SHOULD QUIET DOWN ON THE WEEKEND WITH A BUILDING RIDGE OF HIGH PRESSURE OVER THE AREA AND DRIER AIR AT THE SURFACE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 67 82 64 80 / 40 40 30 30 30 WACO, TX 87 70 84 65 81 / 40 20 20 20 30 PARIS, TX 83 68 81 65 80 / 40 20 20 20 20 DENTON, TX 86 68 81 61 79 / 50 50 30 30 40 MCKINNEY, TX 83 67 82 63 81 / 40 30 30 30 30 DALLAS, TX 86 69 83 66 83 / 40 30 30 30 30 TERRELL, TX 86 70 84 65 81 / 40 30 20 30 30 CORSICANA, TX 87 69 84 66 82 / 40 20 20 20 20 TEMPLE, TX 88 68 85 65 83 / 50 20 20 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 92/79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 515 AM CDT MON MAY 7 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 515 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHWEST OF A GOLDTHWAITE...TO DALLAS...TO PARIS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS IN THIS AREA...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. OTHERWISE...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS OVER NORTH TEXAS TODAY. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WORK WEEK ACROSS ALL OF NORTH TEXAS. SOME THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS TUESDAY AND WEDNESDAY. THE SEVERE THREAT WILL DIMINISH BY THURSDAY AS THE UPPER LEVEL WIND SHEAR WEAKENS. THUNDERSTORM CHANCES WILL TAPER OFF FROM WEST TO EAST LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED OVER THE NORTHWESTERN COUNTIES OF NORTH TEXAS TODAY AND TONIGHT. 92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 645 AM CDT MON MAY 7 2007 TXZ094-071215- FANNIN TX- 645 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... FANNIN COUNTY AT 645 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF BONHAM...MOVING NORTH AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD CITY AND BONHAM STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3338 9619 3339 9597 3380 9597 3379 9624 92
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
733 AM CDT MON MAY 7 2007
TXZ103-118-071300-
DENTON TX-TARRANT TX-
733 AM CDT MON MAY 7 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DENTON COUNTY
NORTHWESTERN TARRANT COUNTY
AT 733 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER EAGLE MOUNTAIN LAKE...MOVING NORTHEAST AT
30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...BARTONVILLE...
CORRAL CITY...EAGLE MOUNTAIN...HASLET...JUSTIN...NORTHLAKE...ROANOKE
AND SAGINAW.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3290 9754 3282 9739 3299 9723 3311 9713
3314 9731SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 747 AM CDT MON MAY 7 2007 TXZ115-071315- STEPHENS TX- 747 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... STEPHENS COUNTY AT 747 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF BRECKENRIDGE...MOVING NORTH AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3261 9905 3257 9884 3288 9872 3294 9898 92
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 AM CDT MON MAY 7 2007
TXZ129-071330-
EASTLAND TX-
800 AM CDT MON MAY 7 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
AT 800 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES NORTH OF EARLY...MOVING NORTHEAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND...
RANGER AND RISING STAR.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3209 9907 3209 9891 3221 9867 3251 9850
3251 9896SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 AM CDT MON MAY 7 2007
TXZ130-141-071345-
ERATH TX-COMANCHE TX-
809 AM CDT MON MAY 7 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN COMANCHE COUNTY
NORTHERN ERATH COUNTY
AT 809 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
STEPHENVILLE TO 12 MILES NORTHWEST OF COMANCHE...MOVING NORTH AT 15
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE DE LEON.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3238 9800 3190 9882 3207 9888 3222 9865
3232 9848 3250 9845 3253 9808SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 AM CDT MON MAY 7 2007
TXZ116-071445-
PALO PINTO TX-
844 AM CDT MON MAY 7 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
PALO PINTO COUNTY
AT 844 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF RANGER...MOVING NORTH AT 45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GORDON AND GRAFORD.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3253 9858 3251 9827 3293 9816 3299 9840
3285 9855The Dyess AFB radar (KDYX), 55 km away, was scanning. The volume nearest the first event began at 14:01 UTC.
9 thunderstorm wind, 7 hail, 7 flash flood, 1 lightning. Local standard time, as filed.
Tree damage on the south side of Lake Leon.
Trees and power lines blown down.
Several cars were stranded in Gainesville with water halfway up their sides. Also, Interstate 35 was closed at the Weaver Street exit due to high water.
Major flooding was reported in South Fort Worth in the Candleridge subdivision. A community center was opened for residents who needed shelter.
Trees were blown down and uprooted, damaging a pool deck. One trailer home northwest of Decatur had its roof blown off.
Flash flooding of streets in and around the city of Decatur was reported.
Barricades needed for the Lake Kiowa area; water flooded at least one home.
Roof damage occurred to an elementary school.
Multiple large limbs blown down. Roof damage to five small buildings at Grayson county airport.
Near Knollwood.
A covered parking awning was lifted off its pillars and large limbs were blown down.
Nickel-size hail fell for five minutes.
Old Alton Road in Denton was closed due to flooding as was the Interstate 35 service road in Denton.
Street flooding reported in town.
A 4,500 square-foot building was struck by lightning and caught fire. Damage was sustained to its roof and second floor.
Power lines were blown down.
On the west side of DFW Airport.
Several cars were stranded in high water. Local residents reported some damage due to the high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33183, 31811, 31806, 31807, 31809, 31808, 31803, 34060, 31815, 33145, 33152, 31814, 31819, 31816, 31818, 31817, 31836, 31835, 31833, 33738, 31843, 31844, 31842, 34114.